Alert archive / Virginia / Flash Flood Watches in 2012
Flash Flood Watch 2, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood watch at May 22, 2012, 7:16 PM EDT for Clarke County, Fauquier County, Virginia; Jefferson County, West Virginia. It took effect at May 22, 2012, 8:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2012, 7:16 PM EDT (23:16 UTC)
- In effect from
- May 22, 2012, 8:00 PM EDT
- Expired
- May 23, 2012, 3:27 AM EDT
- In force
- 7 hr
- Issued by
- NWS Baltimore/Washington
- Flood severity
- None
Counties Clarke County, VA, Fauquier County, VA, Jefferson County, WV
The radar
The Sterling radar (KLWX), 36 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
821 WGUS61 KLWX 222316 FFALWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 716 PM EDT TUE MAY 22 2012 VAZ031-042-052-501-502-WVZ053-230730- /O.NEW.KLWX.FF.A.0002.120523T0000Z-120523T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARKE-LOUDOUN-PRINCE WILLIAM/MANASSAS/MANASSAS PARK- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-JEFFERSON- INCLUDING THE CITIES OF...LEESBURG...MANASSAS...MANASSAS PARK... WARRENTON...CHARLES TOWN 716 PM EDT TUE MAY 22 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN VIRGINIA AND THE EXTREME EASTERN PANHANDLE OF WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN VIRGINIA... CLARKE...LOUDOUN...NORTHERN FAUQUIER...PRINCE WILLIAM/MANASSAS/MANASSAS PARK AND SOUTHERN FAUQUIER. IN NORTHEAST WEST VIRGINIA...JEFFERSON. * UNTIL 6 AM EDT WEDNESDAY * SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE EXTREME EASTERN PANHANDLE OF WEST VIRGINIA AND NORTHERN VIRGINIA LATE THIS EVENING AND OVERNIGHT. LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE OVER THE SAME LOCATIONS THAT RECEIVED HEAVY RAINFALL ON MONDAY NIGHT. CONSEQUENTLY...IT WILL ONLY TAKE AN INCH OR LESS OF RAINFALL IN AN HOUR TO PRODUCE FLASH FLOODING. * THIS RAINFALL COULD CAUSE THE SAME CREEKS AND STREAMS THAT FLOODED LAST NIGHT TO RISE OUT OF THEIR BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JRK
1 follow-up statement
217 WGUS61 KLWX 230727 FFALWX FLOOD WATCH NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 327 AM EDT WED MAY 23 2012 VAZ031-042-052-501-502-WVZ053-230830- /O.CAN.KLWX.FF.A.0002.000000T0000Z-120523T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARKE-LOUDOUN-PRINCE WILLIAM/MANASSAS/MANASSAS PARK- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-JEFFERSON- INCLUDING THE CITIES OF...LEESBURG...MANASSAS...MANASSAS PARK... WARRENTON...CHARLES TOWN 327 AM EDT WED MAY 23 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF VIRGINIA AND NORTHEAST WEST VIRGINIA HAS BEEN CANCELLED. ONLY LIGHT SHOWERS ARE EXPECTED FOR THE REMAINDER OF THE NIGHT...AND THE THREAT FOR OVERNIGHT FLASH FLOODING HAS ENDED. $$ KONARIK
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood watch went out at May 22, 3:18 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, May 22, 3:18 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 318 PM EDT TUE MAY 22 2012 .SYNOPSIS... LOW PRESSURE WILL PERSIST OVER THE MID ATLANTIC THROUGH THURSDAY. HIGH PRESSURE IS THEN EXPECTED FOR THE SOUTHEASTERN AND MID ATLANTIC STATES THROUGH THE MEMORIAL DAY WEEKEND...BRINGING MUCH ABOVE NORMAL TEMPERATURES. && .NEAR TERM /THROUGH WEDNESDAY/... EXPECT THE UPTICK IN SHOWERS/THUNDERSTORMS TO CONTINUE ACROSS THE CWA THROUGH THE REST OF THE AFTERNOON. INITIALLY...THE WESTERN HALF OF THE CWA WILL BE MOST AFFECTED...BUT EXPECT ADDITIONAL DEVELOPMENT FURTHER EAST AS A CONVERGENT AXIS SHIFTS EVER-SO-SLIGHTLY/SLOWLY TO THE EAST THROUGH THE EVENING HOURS /AND CAPE INCREASES/. ONGOING ACTIVITY MAY EXHIBIT SLIGHT EASTWARD PROPAGATION AS WELL...DESPITE WEAK STEERING FLOW. THIS IS ALSO IMPLIED BY THE LAST SEVERAL RUNS OF THE HRRR. 12Z KIAD RAOB INDICATED THAT PRECIPITABLE WATERS HAVE COME DOWN OVER THE LAST 24 HOURS...1.20 INCHES. THIS IS LIKELY DUE TO SOME MID-LEVEL DRYING...BUT THE LOW LEVELS REMAIN MOIST. THIS COMBINED WITH SLOW MOVEMENT OF STORMS AND POSSIBLE WARM RAIN PROCESSES MEANS THAT CONVECTION WILL POSE A HEAVY RAINFALL THREAT THIS AFTERNOON AND EVENING...WHICH COULD LEAD TO ISOLATED FLASH FLOODING MAINLY NEAR THE HIGHLANDS AND LOCATIONS THAT RECEIVED HEAVY RAINFALL/FLASH FLOODING LAST NIGHT /SUCH AS PRINCE WILLIAM AND LOUDOUN COUNTIES IN VIRGINIA/. HIGHEST COVERAGE OF CONVECTION SHOULD OCCUR THROUGH MID EVENING...AND EXPECT CONVECTION TO BEGIN TO DIMINISH LATER THIS EVENING BUT WITH A TROUGH/LOW LEVEL BOUNDARY REMAINING OVER THE CWA WILL CONTINUE A LOW CHANCE OF SHOWERS AFTER MIDNIGHT ACROSS THE CWA. THERE MAY ALSO BE PATCHY FOG LATE. ON WEDNESDAY...EXPECT A NEAR REPEAT PERFORMANCE WITH A LINGERING TROUGH IN PLACE AND MOIST LOW LEVELS. INITIATION MAY BE SLIGHTLY EARLIER...BUT LIKE TODAY THE HIGHEST COVERAGE WILL FAVOR AFTERNOON AND EVENING /FOR LIKELY POPS/. AM WORRIED THERE MAY ALSO BE A MORE WIDESPREAD RISK FOR HEAVY RAINFALL/FLASH FLOODING AND A FLASH FLOOD WATCH COULD BECOME NECESSARY. FOR TEMPERATURES STAYED CLOSE TO MOS TONIGHT...AND THEN FAVORED THE COOLER MET MOS ON WEDNESDAY GIVEN EXPECTED CLOUDS AND SHOWERS. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... THE UPPER LOW OVER THE MID ATLANTIC IS PROGGED TO FILL AND DRIFT NORTHEAST WED NIGHT THROUGH THUR NIGHT PER LATEST GFS/ECMWF GUIDANCE. REMNANT COOL AIR ALOFT WILL STILL BE SIGNIFICANT ENOUGH FOR DIURNALLY DRIVEN THUNDERSTORMS...DYING OUT WEDNESDAY EVENING...THEN FIRING AGAIN THURSDAY AFTERNOON. PWATS OF 1.2 TO 1.5 INCHES...SBCAPE 1500 TO 2000 J/KG...AND MINIMAL BULK SHEAR SUGGEST SLOW MOVING GARDEN VARIETY THUNDERSTORMS. ANY FLOODING CONCERN WILL DEPEND ON COVERAGE/INTENSITY OF WEDNESDAY ACTIVITY...BUT LOOKS TO BE QUITE ISOLATED AT BEST FOR THURSDAY. WITH SELY FLOW EXPECT TEMPERATURES ABOUT 10 DEGREES ABOVE NORMAL...MINS IN THE LOW TO MID 60S AND MAX TEMPS THURSDAY IN THE LOW TO MID 80S /DEPENDENT ON CLOUD AND PRECIP COVERAGE/. && .LONG TERM /FRIDAY THROUGH TUESDAY/... A RIDGE BUILDS FROM THE SERN US...EXPANDING INTO THE MID ATLANTIC /PER GFS/ECMWF GUIDANCE/ FRIDAY CONTINUING THROUGH MEMORIAL DAY. THIS WILL ENABLE A STRONG WARM AIR ADVECTION WITH NEAR RECORD TEMPERATURES INTO THE REGION BY SATURDAY. STAYED CLOSE TO HPC GUIDANCE WHICH CAME IN WARMER...MAX TEMPS LOW TO MID 90S SATURDAY THROUGH MONDAY. A TROUGH CROSSES THE GREAT LAKES/ST LAWRENCE VALLEY FRIDAY NIGHT AND SATURDAY WHICH SHOULD CAUSE ACTIVE WEATHER IN PA. GUIDANCE KEEPS THIS NORTH OF THE MASON-DIXON FOR NOW...AND THE STRENGTH OF THE RIDGE /590DAM AT 500MB/ SHOULD KEEP AT LEAST MOST OF THE LWX CWA ON THE WARM SIDE. DEWPOINTS CURRENTLY PROGGED TO BE MORE MID/UPR 60S WHICH WOULD PRODUCE HEAT INDICES ONLY A FEW DEGREES ABOVE THE MAX TEMP /THUS MID TO UPR 90S HEAT INDICES EXPECTED/. BOOSTED WORDING IN THE HWO FOR HEAT...PARTICULARLY CONSIDERING THE HOLIDAY WEEKEND. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... BACKED OFF ON CONVECTIVE POTENTIAL BY A COUPLE OF HOURS AT THE HUBS DURING THE 18Z TAF CYCLE. CHO/MRB WOULD BE AFFECTED FIRST...THEN ADDITIONAL DEVELOPMENT AND/OR SLOW EASTWARD PROPAGATION OF EXISTING ACTIVITY MAY AFFECT THE HUBS CLOSER TO 21Z THROUGH THE 00Z/01Z TIME FRAME. WITH LOW LEVEL MOISTURE REMAINING...EXPECT STRATUS AND PERHAPS ALSO FOG TO DEVELOP OVERNIGHT. PERIOD OF IFR IS EXPECTED INTO EARLY/MID MORNING WEDNESDAY BEFORE SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE DEVELOPING AGAIN BY WEDNESDAY AFTERNOON. DIURNAL THUNDERSTORMS WEDNESDAY EVENING...THEN AGAIN THURSDAY/EVENING. ISOLATED IFR IN HEAVIEST RAINFALL. FOG POSSIBLE LATE NIGHTS SHOULD CLEARING OCCUR...PARTICULARLY AT AREAS WITH SIGNIFICANT RAINFALL. SELY FLOW THURSDAY INTO THE WEEKEND. HOT HIGH PRESSURE THIS WEEKEND WITH ISOLATED AFTERNOON THUNDERSTORMS AT MOST. && .MARINE... FAIRLY WEAK WIND REGIME IN PLACE OVER THE WATERS...WITH AN EAST/SOUTHEAST WIND GENERALLY 10 KT OR LESS THROUGH WEDNESDAY. THUNDERSTORMS MAY AFFECT THE WATERS THIS EVENING...AND THEN AGAIN WEDNESDAY AFTERNOON/EVENING. SELY FLOW 10 TO 15 KT WEDNESDAY NIGHT...INCREASING TO AROUND 20 KT THURSDAY...A SMALL CRAFT ADVISORY IS EXPECTED...PROBABLY LESS THEN FRIDAY /NO SCA EXPECTED/. FLOW BECOMES SWLY THEN THIS WEEKEND...WITH SUB SCA HEADLINE FLOW. && .TIDES/COASTAL FLOODING... HIGH TIDE THIS EVENING IS THE LOWER OF THE NEXT TWO...AND LOOKS TO REMAIN BELOW MINOR TIDAL FLOODING THRESHOLDS. HOWEVER WITH 1/2 TO 1 FOOT ANOMALIES...THE WEDNESDAY MORNING HIGH TIDE CYCLE WILL BE SUSCEPTIBLE TO MINOR FLOODING ESPECIALLY AT LOCATIONS SUCH AS ANNAPOLIS AND ALEXANDRIA. A COASTAL FLOOD ADVISORY MAY BECOME NECESSARY. A MINOR COASTAL FLOOD THREAT WILL CONTINUE INTO THIS WEEKEND AS SOUTHEASTERLY FLOW CONTINUES THROUGH FRIDAY...SLOWLY BECOMING SLY THROUGH THE WEEKEND. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...BPP/BAJ NEAR TERM...BPP SHORT TERM...BAJ LONG TERM...BAJ AVIATION...BPP/BAJ MARINE...BPP/BAJ TIDES/COASTAL FLOODING...BPP/BAJ
Hazardous weather outlook, May 22, 2:34 PM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 234 PM EDT TUE MAY 22 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 231000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 234 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING MAY PRODUCE FLASH FLOODING IN ISOLATED LOCATIONS ACROSS NORTHERN VIRGINIA. PRINCE WILLIAM COUNTY WILL BE PARTICULARLY VULNERABLE DUE TO LAST NIGHTS RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MINOR COASTAL FLOODING IS POSSIBLE ALONG THE TIDAL POTOMAC RIVER AND WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY CLOSE TO THE TIME OF HIGH TIDE WEDNESDAY MORNING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING...WHICH MAY LEAD TO FLASH FLOODING IN SOME AREAS. MEMORIAL DAY WEEKEND...TEMPERATURES MAY EXCEED 90 DEGREES EACH DAY...WITH HEAT INDEX VALUES POSSIBLY 95 TO 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE FORWARD ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-231000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 234 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING MAY PRODUCE FLASH FLOODING IN ISOLATED LOCATIONS...PARTICULARLY FROM THE POTOMAC HIGHLANDS AND CENTRAL SHENANDOAH VALLEY OVER INTO THE NORTHERN VIRGINIA PIEDMONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING...WHICH MAY LEAD TO FLASH FLOODING IN SOME AREAS. MEMORIAL DAY WEEKEND...TEMPERATURES EAST OF THE BLUE RIDGE MOUNTAINS MAY EXCEED 90 DEGREES EACH DAY...WITH HEAT INDEX VALUES POSSIBLY 95 TO 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE FORWARD ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, May 22, 1:59 PM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
159 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD 1 SE ADEN 38.65N 77.53W
05/22/2012 PRINCE WILLIAM VA BROADCAST MEDIA
SECTION OF ADEN ROAD AT MISTY CREEK COURT WAS WASHED
OUT DUE TO HEAVY RAINFALL LEADING TO FLASH FLOODING.
TIME OF WASHOUT IS ESTIMATED.
&&
EVENT NUMBER LWX1200139
CJLLocal storm report, May 22, 2:12 PM EDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
212 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD 3 SSW ADEN 38.62N 77.55W
05/22/2012 PRINCE WILLIAM VA BROADCAST MEDIA
PART OF ROADWAY ALONG FLEETWOOD DR NEAR NOKESVILLE WAS
WASHED OUT BY FLASH FLOODING. TIME OF WASH OUT IS
ESTIMATED.
&&
EVENT NUMBER LWX1200140
CJLLocal storm report, May 22, 2:23 PM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
223 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD 2 N ADEN 38.69N 77.53W
05/22/2012 PRINCE WILLIAM VA BROADCAST MEDIA
PART OF ROADWAY WASHED OUT DUE TO FLASH FLOODING ALONG
VALLEY VIEW DR NEAR NOKESVILLE. TIME IS ESTIMATED.
&&
EVENT NUMBER LWX1200141
CJLLocal storm report, May 22, 2:45 PM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
245 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLOOD 2 NE ADEN 38.68N 77.51W
05/22/2012 PRINCE WILLIAM VA FIRE DEPT/RESCUE
SEVERAL ROADS REMAIN FLOODED AND CLOSED SOUTH OF
BRISTOW INCLUDING OLD CHURCH ROAD AND BRISTOW ROAD.
&&
EVENT NUMBER LWX1200142
JESpecial weather statement, May 22, 5:06 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
506 PM EDT TUE MAY 22 2012
VAZ037-222145-
ALBEMARLE VA-
506 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORM TO AFFECT ALBEMARLE COUNTY...
AT 506 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MONTICELLO...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE BOYD TAVERN AND WOODRIDGE.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
SMALL HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3781 7848 3783 7850 3802 7861 3811 7841
3799 7831
TIME...MOT...LOC 2106Z 331DEG 7KT 3799 7845
HTSSpecial weather statement, May 22, 5:40 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
540 PM EDT TUE MAY 22 2012
VAZ037-222245-
ALBEMARLE VA-
540 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORM TO AFFECT ALBEMARLE COUNTY...
AT 540 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NORTH GARDEN...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE ALBERENE...KEENE...GLENDOWER...WOODRIDGE
AND SCOTTSVILLE.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
SMALL HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3796 7872 3808 7865 3795 7835 3779 7849
3777 7849 3775 7851 3776 7853
TIME...MOT...LOC 2140Z 307DEG 7KT 3795 7862
HTSThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:58 PM EDT | Coastal Flood Advisory | LWX | Arlington, City of Alexandria, City of Falls Church | 15 hr |
| May 21, 11:17 PM EDT | Special Weather Statement | LWX | Loudoun, Prince William, City of Manassas, City of Manassas Park | 88 min |
| May 21, 11:57 PM EDT | Flash Flood Warning | LWX | Prince William, City of Manassas | 3 hr |
| May 22, 12:58 AM EDT | Special Weather Statement | LWX | Prince William, Spotsylvania, Stafford, City of Fredericksburg, City of Manassas, City of Manassas Park | 92 min |
| May 22, 1:05 AM EDT | Flash Flood Warning | LWX | Loudoun | 3 hr |
| May 22, 1:26 AM EDT | Flash Flood Warning | LWX | Fauquier, Prince William, Stafford, City of Manassas | 3 hr |
| May 22, 7:21 AM EDT | Areal Flood Warning | LWX | Fauquier, Prince William, City of Manassas, City of Manassas Park | 7 hr |
| May 22, 2:18 PM EDT | Areal Flood Warning | LWX | Prince William, City of Manassas, City of Manassas Park | 3 hr |
| May 22, 5:06 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 39 min |
| May 22, 5:40 PM EDT | Special Weather Statement | LWX | Albemarle | 65 min |
| May 22, 6:01 PM EDT | Severe Thunderstorm Warning | LWX | Nelson | 29 min |
Nearby
Flash Flood Watches in Virginia, 2012Flash Flood Watches in West Virginia, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.